Thyroid UK
87,654 members102,342 posts

Dose increase

Hey all!

Just wanted to share my recent experience, I visited the docs after 5 months of treatment and being told my bloods were normal. Don't get me wrong I was feeling much better than those dark early days but the fatigue had remained, he listened to me, gave me a copy of my results, also explained them! He then said he would up my dose from 100mg to 150mg, I felt optimistic! That was two days ago, now I feel weird, shaky, anxious, so very tired and all in all I feel like I've gone back 3 months, I'm just wondering, has anyone else had this experience, does it pass as the levels settle again? I revisited the leaflet again, not much help so here I am! Has anyone had a similar experience when there meds have been upped? I'm on Levothyroxine, thanks everyone! Xx

6 Replies
oldestnewest

An increase of 50mcg is too much and is probably the reason for you being shaky and anxious. Increases should be in 25mcg increments. It would probably be a good idea to drop back to 100mcg for a few days, let things settle down then increase to 125mcg and see how it goes.

5 likes
Reply

I did think that when he suggested that but he said the only reason not to increase by that much would be concerns about my cardio vascular health and I'm healthy in every other way aside from this! Thank you so much for your thoughts, I was kind of thinking that way myself, I need to drive and work and well have a life and it's impossible when these symptoms hit!

Reply

So many doctors have no idea of how best to treat patients who have hypo. That's why we've so many members on this forum looking for answers. Fortunately many have had similar experiences and help with their answers.

Reply

What were the results?

You should have had TSH, FT4 and FT3 tested

As SeasideSusie says, increases are normally only 25mcg increase at a time

sometimes we even need smaller steps

Have you had vitamin D, folate, ferritin and B12 tested, these are often too low when we are hypo and may need supplementing too

and do you know if you have Hashimoto's, also called autoimmune thyroid disease diagnosed by high thyroid antibodies?

1 like
Reply

Being a very cautious person I would even have gone 125/100 for a few weeks! Nothing worse than going over in my book! When you next see your doctor tell him what happened and how you dealt with it as a tactful way of pointing out a more correct method!

Reply

So, just wanted to update this in case this affects anyone else, I took the advise and reduced to 125mg and feel so much better, it took two days to shake the symptoms and now I'm back to feeling relatively normal, thank you to everyone who responded, it was a scary reminder of the knife edge of balence I live on with these meds! I am always optimistic and determined to be the active person I was before this hit me but I also know from reading this forum that I'm at the start of this journey, every day is a school day as they say!! Thanks again xxx

Reply

You may also like...